MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG LT SM SIZE 5 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG LT SM SIZE 5 PMA; KNEE PROSTHESIS
Catalog Number 159542
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2 - foreign: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a foreign substance was observed in the inner sterile packaging of the bearing implant.The surgery was completed with a different product, and there was harm or consequence to the patient.Due diligence is in progress for this complaint; no further additional information or product has been received at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h2, h3, h6, h11.Product was returned and a visual inspection was performed of the product packaging.There is a hair/string present on the inside of the product pouch.It should be noted that when received, the pouch has been opened and is unsealed.A video was provided from the hospital taken during the surgery which shows the hair / fiber within an opened 'peeled' heat sealing area of the pouch.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Based on the available information, a definitive root cause could not be determined.As the pouch seal had been opened, it is not possible to identify when the hair / fiber was introduced.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OXFORD ANAT BRG LT SM SIZE 5 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21773114
Report Number3002806535-2025-00148
Device Sequence Number12811928
Product Code NRA
UDI-Device Identifier05019279785889
UDI-Public(01)05019279785889(17)291009(10)7838473
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number159542
Device Lot Number7838473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown